Alert archive / Colorado / River Flood Warnings in 2015

River Flood Warning 6, NWS Denver/Boulder, CO

May 14, 2015Weld County, Colorado

NWS Denver/Boulder, CO issued this river flood warning at May 14, 2015, 10:05 AM MDT for Weld County, Colorado. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
May 14, 2015, 10:05 AM MDT (16:05 UTC)
Expired
May 15, 2015, 3:56 AM MDT
In force
18 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
Minor

County Weld County, CO

The radar

The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Platte River near Kersey (KERC2).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
11.5 ft
Major stage
13.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS85 KBOU 141605
FLSBOU
   
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DENVER CO
1005 AM MDT THU MAY 14 2015

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or has been reported.
Stream rises will be slow and flash flooding is not expected. 
However, all interested parties should take necessary precautions 
immediately.

&&

COC123-150000-
/O.NEW.KBOU.FL.W.0006.150514T1605Z-150515T0000Z/
/KERC2.1.ER.000000T0000Z.150514T1530Z.150514T1800Z.UU/
1005 AM MDT THU MAY 14 2015

* At  9:30 AM Thursday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 10.0 feet...Considerable lowland and meadow flooding 
  occurs. Water is at the base of several bridges in the area.
* Flood history...This crest compares to a previous crest of 10.0 feet
  on Jun 2 2014.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$
2 follow-up statements
333 
WGUS85 KBOU 142056
FLSBOU
   
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DENVER CO
256 PM MDT THU MAY 14 2015

...The Flood Warning is cancelled for the following rivers in 
Colorado...
 
  South Platte River near Balzac affecting Logan...Morgan and 
  Washington Counties.

...The Flood Warning continues for the following rivers in 
Colorado...
 
  South Platte River near Kersey affecting Weld County. 
  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River near Julesburg affecting Sedgwick County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Flood waters along the South Platte River have receded slightly and
have fallen below flood stage in eastern Weld, Morgan, and northwest
Washington counties. However,water levels were still rising over
eastern Logan and Segwick counties. Move animals and equipment in flood
prone areas to higher ground. 

The highest flows along the South Platte River will finally reach the
Julesburg area and Nebraska state line by Friday and Saturday.
The Cache La Poudre near Greeley is expected to hold just above 
flood stage through Sunday.

A Flood Warning means that flooding is imminent or has been reported.
Stream rises will be slow and flash flooding is not expected. 
However, all interested parties should take necessary precautions 
immediately.

&&

COC123-160256-
/O.CON.KBOU.FL.W.0005.000000T0000Z-150517T1800Z/
/GRPC2.1.ER.150510T1045Z.150511T1800Z.150517T1200Z.UU/
256 PM MDT THU MAY 14 2015

The Flood Warning continues for
  the Cache La Poudre River near Greeley.
* until Sunday afternoon...or until the stream falls below flood 
  stage.
* At  2:30 PM Thursday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will slowly rise to near 8.2 feet by 
  Saturday afternoon. The river will fall below flood stage by mid
  day Sunday.
* Flood history...This crest compares to a previous crest of 8.2 feet 
  on Jun 23 1947.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC123-150330-
/O.EXT.KBOU.FL.W.0006.000000T0000Z-150515T0330Z/
/KERC2.1.ER.000000T0000Z.150514T1615Z.150514T2130Z.UU/
256 PM MDT THU MAY 14 2015

The Flood Warning continues for
  the South Platte River near Kersey.
* until this evening...or until the stream falls below flood stage.
* At  1:30 PM Thursday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...The river will slowly fall to below flood stage by 
  late this evening.
* Impact...At 10.0 feet...Considerable lowland and meadow flooding 
  occurs. Water is at the base of several bridges in the area.
* Flood history...This crest compares to a previous crest of 10.0 feet
  on Jun 2 2014.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$

COC075-087-121-142126-
/O.CAN.KBOU.FL.W.0002.000000T0000Z-150515T0000Z/
/BZNC2.1.ER.150511T2151Z.150513T0945Z.150514T1300Z.UU/
256 PM MDT THU MAY 14 2015

The Flood Warning is cancelled for
  the South Platte River near Balzac.
* At  1:30 PM Thursday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at  7:00 AM Thursday.
* Forecast...The river will continue to fall to 9.4 feet by Friday 
  morning.
* Impact...At 10.0 feet...Minor flooding occurs at Sterling.
* Flood history...This crest compares to a previous crest of 9.8 feet 
  on Jun 17 2010.

&&

LAT...LON 4029 10387 4028 10371 4056 10324 4055 10322
 4026 10363 4027 10389            

$$

COC115-160256-
/O.CON.KBOU.FL.W.0004.150516T0000Z-150517T0000Z/
/JULC2.1.ER.150516T0000Z.150516T0000Z.150516T1800Z.NR/
256 PM MDT THU MAY 14 2015

The Flood Warning continues for
  the South Platte River near Julesburg.
* from Friday evening to Saturday evening...or until the stream falls
  below flood stage.
* At  2:15 PM Thursday the stage was 8.6 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
  evening.
* Impact...At 10.0 feet...There is widespread inundation of farm and 
  ranch land.
* Flood history...This crest compares to a previous crest of 9.5 feet 
  on Jun 14 1995.

&&

LAT...LON 4054 10324 4075 10313 4092 10261 4100 10221
 4095 10227 4077 10300            

$$
716 
WGUS85 KBOU 150309
FLSBOU
   
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DENVER CO
909 PM MDT THU MAY 14 2015

...The Flood Warning continues for the following rivers in 
Colorado...
 
  South Platte River near Kersey affecting Weld County. 
  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River near Julesburg affecting Sedgwick County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Flood waters along the South Platte River have receded slightly and
have fallen below flood stage in eastern Weld, Morgan, and northwest
Washington counties. However, water levels were still rising over
eastern Logan and Segwick counties. Move animals and equipment in flood
prone areas to higher ground. 

The highest flows along the South Platte River will finally reach the
Julesburg area and Nebraska state line by Friday and Saturday.
The Cache La Poudre near Greeley is expected to hold just above 
flood stage through Sunday.

A Flood Warning means that flooding is imminent or has been reported.
Stream rises will be slow and flash flooding is not expected. 
However, all interested parties should take necessary precautions 
immediately.

&&

COC123-160909-
/O.CON.KBOU.FL.W.0005.000000T0000Z-150517T1800Z/
/GRPC2.1.ER.150510T1045Z.150511T1800Z.150517T1200Z.UU/
909 PM MDT THU MAY 14 2015

The Flood Warning continues for
  the Cache La Poudre River near Greeley.
* until Sunday afternoon...or until the stream falls below flood 
  stage.
* At  8:30 PM Thursday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 8.2 feet by Saturday afternoon.The river 
  will fall below flood stage by Sunday morning.
* Flood history...This crest compares to a previous crest of 8.2 feet 
  on Jun 23 1947.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC123-150956-
/O.EXT.KBOU.FL.W.0006.000000T0000Z-150515T0956Z/
/KERC2.1.ER.000000T0000Z.150514T1615Z.150515T0356Z.UU/
909 PM MDT THU MAY 14 2015

The Flood Warning continues for
  the South Platte River near Kersey.
* until late tonight...or until the stream falls below flood stage.
* At  8:30 PM Thursday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...The river will slowly fall to below flood stage late 
  tonight.
* Impact...At 10.0 feet...Considerable lowland and meadow flooding 
  occurs. Water is at the base of several bridges in the area.
* Flood history...This crest compares to a previous crest of 10.0 feet
  on Jun 2 2014.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$

COC115-160908-
/O.CON.KBOU.FL.W.0004.150516T0000Z-150517T0000Z/
/JULC2.1.ER.150516T0000Z.150516T0000Z.150516T1800Z.NR/
909 PM MDT THU MAY 14 2015

The Flood Warning continues for
  the South Platte River near Julesburg.
* from Friday evening to Saturday evening...or until the stream falls
  below flood stage.
* At  8:15 PM Thursday the stage was 8.8 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
  evening.
* Impact...At 10.0 feet...There is widespread inundation of farm and 
  ranch land.
* Flood history...This crest compares to a previous crest of 9.5 feet 
  on Jun 14 1995.

&&

LAT...LON 4054 10324 4075 10313 4092 10261 4100 10221
 4095 10227 4077 10300            

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood warning went out at May 14, 4:37 AM MDT, 5 hours 28 minutes earlier.

Area forecast discussion, May 14, 4:37 AM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
437 AM MDT THU MAY 14 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 437 AM MDT THU MAY 14 2015

ANOTHER AREA OF MOISTURE ALOFT WILL SPREAD OVER THE AREA THIS
MORNING...AND ONCE AGAIN CLOUDS WILL LIMIT THE INSTABILITY.
BENEATH THE MID LEVEL CLOUDS IT WILL BE FAIRLY DRY OVER THE
WESTERN HALF OF OUR AREA...WITH SOME LOW LEVEL MOISTURE REMAINING
ON THE PLAINS. THE AIRMASS WILL BE WARMER THROUGHOUT...BUT CAPES
WILL BE LOW...UNDER 500 J/KG. SHOWERS AND A FEW STORMS SHOULD
DEVELOP BY EARLY AFTERNOON OVER THE MOUNTAINS...SPREADING ONTO THE
PLAINS LATE IN THE DAY. EXPECT THE COVERAGE ON THE PLAINS TO BE
LESS THAN YESTERDAY WITH LESS RAIN FROM THE STORMS. HOWEVER WITH
THE LIFT CONTINUING...THE SHOWERS WILL PROBABLY LAST LONGER DURING
THE NIGHT. NO CHANGES TO THE FORECAST TEMPERATURES WHICH ARE CLOSE
TO GUIDANCE.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 437 AM MDT THU MAY 14 2015

PATTERN REMAINS RELATIVELY COOL AND UNSETTLED THROUGH
THE PERIOD...WITH SEVERAL DISTURBANCES MOVING ACROSS COLORADO
THROUGH EARLY NEXT WEEK. A BROAD CLOSED SYSTEM WILL BE CENTERED OVER
NEVADA ON FRIDAY.  A MODERATE TO STRONG SOUTHWESTERLY FLOW ALOFT
WILL BE OVER CO WITH SOME WEAK MID LEVEL QG ASCENT PASSING ACROSS
THE CWA AROUND 12Z FRIDAY MORNING.  ALTHOUGH QG ASCENT WILL BE
WEAKENING BY THE AFTN...FORECAST SOUNDINGS AROUND 21Z STILL SHOW
SOME GOOD INSTABILITY.  NAM12/GFS SOUNDINGS FOR DENVER AROUND 600-
900 J/KG WITH SFC-6KFT WINDS SW AT 25 KTS. WITH THE SFC LOW STRETCHING
FROM NERN CO INTO NORTHWESTERN WY IN THE AFTN. STRONGEST STORMS
MAY OCCUR ALONG THE NORTHERN AND EASTERN BORDERS AT THAT TIME.
DECREASING QG ASCENT FRIDAY NIGHT SHOULD ALLOW FOR PCPN TO WIND
DOWN FOR THE MOST PART BUT A WEAK FRONT DOES APPEAR TO PUSH INTO
THE FRONT RANGE IN THE EVENING. SOME LOW LEVEL MOISTURE AROUND
WITH THE SFC WINDS TRANSITION FM NORTHEASTERLY TO SELY OVERNIGHT.

ON SATURDAY...THE CLOSED LOW WILL BE OVER THE NORTHERN/CENTRAL
ROCKIES WITH A MODERATE SOUTHWESTERLY FLOW OVER COLORADO.  THE MDLS
MAINTAIN MODERATE QG ASCENT OVER THE REGION THROUGH MOST OF THE DAY
AS ANOTHER LOBE OF ENERGY CYCLES ACROSS THE STATE.  FORECAST
SOUNDINGS STILL UNSTABLE WITH CAPES AT DENVER IN THE 500-800 J/KG
RANGE. SFC-6KFT WINDS AT THAT TIME WILL BE NORTHWEST 15-20 KTS.
THE FOCUS FOR THE STRONGER STORMS WILL SHIFT FURTHER EAST HOWEVER
INTO KANSAS AHEAD OF THE SFC TROUGH. OVERALL WILL BUMP THE POPS
UP ON SATURDAY WITH THE UPPER TROUGH AXIS MOVING ACROSS THE CWA IN
THE AFTN.

STRONG SUBSIDENCE KICKS IN BEHIND THE SYSTEM SATURDAY NIGHT AS A
SHORT WAVE RIDGE TRANSITIONS OVER THE STATE.  SPATIAL CROSS-SECTIONS
SHOW SOME MOISTURE IN THE MOUNTAINS AOB 600 MB BUT STRONG DOWNSLOPE
SHOULD NEGATE ANY SHOWER POTENTIAL WITH GUSTY NORTHWESTERLY WINDS
OVERNIGHT.  ON SUNDAY...IT STILL APPEARS RELATIVELY DRY DURING THE
DAY.  A FRONT DOES PUSH INTO THE FRONT RANGE SUNDAY EVENING WITH
MOISTURE INCREASING FM THE FRONT RANGE FOOTHILLS EASTWARD.  BOTH THE
GFS/ECMWF GENERATE SOME QPF OVER THE REGION SUNDAY
NIGHT...ESPECIALLY IN THE EVENING.  ON MONDAY WITH RIDGE AXIS SHIFTS
TO THE EAST OF COLORADO WITH A SOUTHWESTERLY FLOW ALOFT DEVELOPING
AHEAD OF THE NEXT SYSTEM.

MONDAY NIGHT AND TUESDAY...ANOTHER CLOSED LOW WILL MOVE TO NEVADA.
SUBTROPICAL MOISTURE OVER MEXICO WILL GET ENTRAINED IN THE SLY FLOW
ALOFT MONDAY NIGHT.  THIS WILL OVERRUN THE STATIONARY FRONT ALONG
THE FRONT RANGE/PALMER DIVIDE.  INCREASING QG ASCENT WILL OCCUR LATE
MONDAY NIGHT AND TUESDAY WITH SHOWERS DEVELOPING OVER MUCH OF THE
CWA ON TUESDAY.  WL BUMP POPS UP TO CHC CATEGORY ON TUESDAY.
TUESDAY NIGHT AND WEDNESDAY...THIS SYSTEM CONTINUES TO TRACK TO THE
NORTHEAST WITH A DRIER SOUTHWESTERLY FLOW OVER COLORADO AT THAT
TIME.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 437 AM MDT THU MAY 14 2015

VFR THROUGH TONIGHT...EXCEPT SOME PATCHY FOG AROUND KGXY AND EAST
OF KSTK AND KAKO EARLY THIS MORNING. ISOLATED THUNDERSTORMS 21Z TO
03Z WITH A SLIGHT CHANCE OF OUTFLOW WINDS GUSTING TO 30 KNOTS.

&&

.HYDROLOGY...
ISSUED AT 437 AM MDT THU MAY 14 2015

RIVER FLOOD WARNINGS CONTINUE ALONG THE SOUTH PLATTE RIVER AND
SECTION OF THE CACHE LA POUDRE RIVER IN WELD COUNTY. THE CREST OF
THE SOUTH PLATTE IS MOVING THROUGH SOUTHWEST LOGAN COUNTY AND
WILL CONTINUE TO ADVANCE SLOWLY EAST TO NEAR JULESBURG FOR FRIDAY
AND SATURDAY. STREAMS FURTHER WEST REMAIN HIGH DUE TO GROUND WATER
AND A MODERATE AMOUNT OF MOUNTAIN SNOWMELT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GIMMESTAD
LONG TERM...COOPER
AVIATION...GIMMESTAD
HYDROLOGY...GIMMESTAD/COOPER
Hazardous weather outlook, May 14, 6:02 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
602 AM MDT THU MAY 14 2015

COZ030>051-151215-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
602 AM MDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS BY EARLY AFTERNOON...WITH ISOLATED STORMS OVER THE
PLAINS LATER IN THE DAY. THE MAIN THREAT FROM STORMS TODAY WILL BE
GUSTY WINDS TO AROUND 40 MPH...THOUGH A FEW STORMS COULD ALSO
PRODUCE BRIEF HEAVY RAIN. THE STORMS WILL DIMINISH THIS EVENING
THOUGH A FEW SHOWERS COULD LINGER OVERNIGHT.

FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE RIVER BETWEEN BRUSH
AND STERLING TODAY...WITH THE RIVER RISING FROM STERLING TO
JULESBURG THROUGH FRIDAY. IN AREAS WEST OF BRUSH THE RIVER WILL
BE FALLING SLOWLY. THE CACHE LA POUDRE RIVER IN GREELEY WILL ALSO
REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...THERE WILL BE ANOTHER ROUND OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD BE STRONG
OVER PARTS OF THE NORTHEAST PLAINS. THE NEXT SYSTEM WILL MOVE
ACROSS THE CENTRAL ROCKIES FRIDAY NIGHT INTO SATURDAY...BRINGING
WITH IT A BETTER CHANCE OF MORE WIDESPREAD PRECIPITATION. IT WILL
BE DRY AND WINDY SATURDAY NIGHT INTO SUNDAY AS A RIDGE OF HIGH
PRESSURE MOVES OVER THE REGION. A COLD FRONT WILL MOVE INTO THE
FRONT RANGE SUNDAY EVENING WITH A CHANCE OF SHOWERS AND A FEW
STORMS AT THAT TIME. NEXT MONDAY WILL BE FAIRLY DRY. ANOTHER
WEATHER SYSTEM IS EXPECTED TO BRING A GOOD CHANCE OF
PRECIPITATION TO MUCH OF COLORADO LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...WITH DRIER WEATHER RETURNING AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/COOPER

Nearby

River Flood Warnings in Colorado, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.